Alert archive / California / Wind Advisories in 2018
Wind Advisory 26, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 15, 2018, 4:32 AM PDT. It took effect at Apr 15, 2018, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 4:32 AM PDT (11:32 UTC)
- In effect from
- Apr 15, 2018, 3:00 PM PDT
- Expired
- Apr 15, 2018, 9:25 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
125 WWUS76 KLOX 151132 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 432 AM PDT Sun Apr 15 2018 ...GUSTY WINDS TO DEVELOP ACROSS SOUTHWEST CALIFORNIA THROUGH MONDAY... ...STRONG AND POTENTIALLY DAMAGING WINDS POSSIBLE MONDAY AND MONDAY NIGHT ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY... .A cold frontal system moving into Northern California this morning will bring increasing onshore winds today and tonight as onshore pressure gradients tighten. The cold air mass with the frontal boundary will approach the area on Monday and increase winds further. Strong and potentially damaging winds are possible across the mountains and desert on Monday and Monday night. Additional wind advisories may need to be issued for Monday and Monday night. CAZ054-059-151945- /O.NEW.KLOX.WI.Y.0026.180415T2200Z-180416T1700Z/ /O.NEW.KLOX.HW.A.0006.180416T1700Z-180417T1100Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 432 AM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PDT MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles County Mountains and the Antelope Valley. This advisory is in effect from 3 PM this afternoon to 10 AM PDT Monday. A High Wind Watch has also been issued and is in effect from Monday morning through late Monday night. * WINDS...Southwest to west winds will increase to 20 to 30 mph with gusts to 45 mph this afternoon across the mountains and desert, linger through tonight and early Monday morning, then increase to 25 to 40 mph with possible damaging gusts to 60 mph Monday through Monday night. Winds may diminish some across the Antelope Valley floor tonight, but winds will increase again on Monday morning. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. A High Wind Watch means that conditions are favorable for potentially damaging winds of 58 mph or greater. Be prepared to secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ037-051-151945- /O.NEW.KLOX.WI.Y.0026.180415T2200Z-180416T0400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 432 AM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for Interior San Luis Obispo County. This advisory is in effect from 3 PM this afternoon to 9 PM PDT this evening. * WINDS AND TIMING...Southwest to west winds will increase to 15 to 30 mph with gusts up to 45 mph this afternoon and continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and State Route 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall/Munroe
2 follow-up statements
203 WWUS76 KLOX 152320 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 420 PM PDT Sun Apr 15 2018 ...GUSTY WINDS ACROSS SOUTHWEST CALIFORNIA THROUGH MONDAY... ...STRONG AND POTENTIALLY DAMAGING WINDS POSSIBLE MONDAY AND MONDAY NIGHT ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY... .A cold frontal system crossing north of the area will bring increasing onshore winds to portions of Southwest California tonight. The cold air mass with the frontal boundary will approach the area on Monday and increase winds further. Strong and potentially damaging winds will be possible over the mountains and desert Monday and Monday night. CAZ054-059-161200- /O.CON.KLOX.WI.Y.0026.000000T0000Z-180416T1700Z/ /O.CON.KLOX.HW.A.0006.180416T1700Z-180417T1100Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 420 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles County Mountains and the Antelope Valley. This advisory is in effect from 3 PM this afternoon to 10 AM PDT Monday. A High Wind Watch has also been issued and is in effect from Monday morning through late Monday night. * WINDS...Southwest to west winds 20 to 30 mph with gusts to 45 mph will continue through tonight into early Monday morning, then increase to 25 to 40 mph with possible damaging gusts to 60 mph Monday through Monday night. Winds may diminish some across the Antelope Valley floor tonight, but will increase again Monday morning. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. A High Wind Watch means that conditions are favorable for potentially damaging winds of 58 mph or greater. Be prepared to secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ037-051-160400- /O.CON.KLOX.WI.Y.0026.000000T0000Z-180416T0400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 420 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Southwest to west winds 15 to 30 mph with gusts up to 45 mph will continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and State Route 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
674 WWUS76 KLOX 160425 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 925 PM PDT Sun Apr 15 2018 ...GUSTY WINDS ACROSS SOUTHWEST CALIFORNIA ON MONDAY... .Gusty winds associated with a low pressure system to the north will peak Monday afternoon and evening. Most of the area will be windy, with the strongest winds over the coastal and interior areas. Gusts in the 30 to 50 mph range will be common in these areas, with isolated gusts to 60 mph possible in the hills near the Antelope Valley. CAZ054-059-161230- /O.CAN.KLOX.WI.Y.0026.000000T0000Z-180416T1700Z/ /O.UPG.KLOX.HW.A.0006.180416T1700Z-180417T1100Z/ /O.NEW.KLOX.WI.Y.0027.180416T1600Z-180417T1200Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 925 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO 5 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 9 AM Monday to 5 AM PDT Tuesday. The High Wind Watch is no longer in effect. * Winds...Southwest winds 20 to 35 mph with gusts to 50 mph will form by Monday afternoon, then become west to northwest Monday night before weakening. Isolated gusts to 60 mph are possible Monday afternoon in the hills near Lake Palmdale. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-051-160530- /O.EXP.KLOX.WI.Y.0026.000000T0000Z-180416T0400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 925 PM PDT Sun Apr 15 2018 ...WIND ADVISORY HAS EXPIRED... Breezy southwest winds will continue for the rest of the evening over the extreme eastern portion of San Luis Obispo County, but the majority of the area will remain well under advisory strength for the rest of the night. $$ CAZ040-041-045-087-161230- /O.NEW.KLOX.WI.Y.0027.180416T2100Z-180417T0500Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Coastal Valleys-Catalina and Santa Barbara Islands- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, and Avalon 925 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 PM to 10 PM PDT Monday. * WINDS...Areas of west winds 15 to 25 mph with gusts to 40 mph are expected Monday afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-161230- /O.NEW.KLOX.WI.Y.0027.180416T2100Z-180417T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 925 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 PM Monday to 3 AM PDT Tuesday. * WINDS...West to northwest winds 15 to 25 mph with gusts to 40 mph are expected Monday afternoon and night. The winds will be widespread Monday afternoon, then become focused in the hills and canyons Monday night. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kittell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:15 AM PDT, 17 minutes earlier.
Area forecast discussion, Apr 15, 4:15 AM PDT, 17 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
415 AM PDT Sun Apr 15 2018
.SYNOPSIS...14/732 PM.
High pressure over the region will weaken as an upper trough
approaches the coast, bringing a sharp cooling trend to the area
through early this coming week. There will be a chance of rain
Monday and Thursday, mainly north of Point Conception and over the
interior mountains. Gusty west to northwest winds are expected as
the storms move east of the area, Monday afternoon and night and
again Thursday night.
&&
.SHORT TERM (TDY-TUE)...15/401 AM.
Latest satellite imagery showed mid to high clouds streaming into
the forecast area from the southwest ahead of an approaching
trough of low pressure off the Pacific Northwest coast. These high
clouds will continue to push south across the area today bringing
partly to mostly clouds skies to the area. These high clouds have
largely inhibited low clouds or fog from forming across the
Central Coast, although patchy fog has been observed at a few
locations. Strong onshore trends this morning will continue
through the day as the low pressure system pushes into Norcal with
the LAX-DAG gradient likely peaking between +6 and +7. The onshore
trends, lowering H5 heights, and high clouds will support 5 to 10
degrees of cooling for most areas.
A weakening cold front is expected to bring generally light rain
focused to the north of Point Conception later tonight into
Monday. Although brief heavier shower activity is possible behind
the front Monday, mainly across SLO County. A marine layer with
low clouds expected to develop tonight with patchy fog possible
across LA and possibly VTA counties. The marine layer and
associated low clouds are expected to deepen rapidly Monday,
possibly bringing patchy drizzle to portions of eastern LA County.
Latest model guidance now brings the low pressure system closer
to SLO county. Marginal instability and cold temperatures aloft
(-28 C at 500 mb) is enough to introduce the slight chance of a
thunderstorm or two for interior SLO county including Paso Robles
Monday afternoon. Brief heavier rain, gusty winds, and small hail
is possible if a thunderstorm does form. Storm movement would
likely be to the east or southeast. The cold air filtering in
behind the front Monday evening will lower snow levels below 4000
feet with very light snow accumulations possible above this level,
mainly across northern slopes of VTA/LA counties. Rainfall
amounts will generally be less than a tenth of an inch except
possibly high SLO foothills and in a thunderstorm.
The strong onshore push today will likely support advisory level
west to southwest winds for interior areas late this afternoon
through at least this evening, longer for interior LA County. Even
strong winds are expected Monday with mountain wave activity
likely enhancing winds across the Antelope Valley. As a result, a
High Wind Warning has been issued, starting mid morning Monday
through Monday night for interior LA mountains into the Antelope
Valley with damaging southwest winds likely through Monday
evening, before turning northwesterly and continuing into Monday
night (see NPWLOX to be issued shortly for the latest details).
Gusty advisory level winds are also likely for SBA/VTA mountains
and possibly SBA South Coast Monday night.
Weak ridging aloft, offshore flow, and clearing skies (save for
linger clouds banking up against the north slopes) will bring
around 5 degrees of warming with mid 60s to mid 70s common,
warmest west of the mountains. Lingering gusty northerly winds in
the morning will likely weaken by the afternoon as low pressure
system and associated upper level support for the winds shifts out
of the are to the east.
.LONG TERM (WED-SAT)...15/414 AM.
Above average confidence in the extended period due to model
guidance coming into better agreement. Models have trended a bit
quicker and now agree on a more inland trajectory of the next
trough of low pressure poised to push through the region late
Wednesday through Thursday. As a result, temperatures will likely
only warm a few degrees over Tuesday with increasing high clouds
late in the day. A weak eddy with increasing onshore flow ahead of
the next system may be enough for low clouds to form across
southern LA County. Low clouds across this area become more likely
Thursday with increasing cyclonic flow aloft and a slightly
stronger eddy in place. Have trended precipitation chances down
for most areas, save for north facing slopes as the more inland
trajectory won't have as much moisture to work with.
Winds might be the biggest impact with this system with gusty
onshore winds likely as early as Wednesday afternoon or evening
for interior areas, transitioning more from the north and
affecting typical mountain and foothill locations by later
Thursday and possibly continuing into Friday.
Mixed signals exist for next weekend. At one time models were
showing a fairly healthy ridge building into the region. They now
suggest weak troughing persisting which would be a much cooler
pattern.
&&
.AVIATION...15/1114Z.
At 08Z, the marine layer depth was around 125 feet deep at KLAX.
The top of the marine inversion was around 400 feet, with another
inversion up to around 1500 feet.
Low confidence in the current forecast. There is a chance of VLIFR
to LIFR conditions at coastal terminals through 16Z. LIFR to IFR
conditions have a better chance of formation tonight at coastal
terminals, possibly being one category higher than forecast. Some
intrusion into the valley terminals is possible after 08Z tonight.
KLAX...There is a 40 percent chance of VLIFR to LIFR conditions
through 16Z. LIFR to IFR conditions are possible as soon as 01Z,
but more likely after 08Z tonight. There is a chance that
conditions could be one category higher tonight than forecast.
KBUR...VFR conditions are expected throughout the period, except
for a chance of MVFR conditions after 10Z tonight.
&&
.MARINE...15/414 AM.
Moderate to high confidence in the current forecast.
For the Outer Waters, lingering hazardous seas and increasing
northwest winds will make for marginal advisory level conditions
today and this evening. Higher confidence for widespread Small
Craft Advisory level winds and seas late tonight through Monday
night. There is 30-50 percent chance of gales from late Monday
afternoon through Monday evening, highest for the southern
portion. Another period of gusty winds and moderately large seas
looks possible between Wednesday night and Friday.
For the inner waters north of Point Conception, there is a 60%
chance of Small Craft Advisory winds Monday and Monday night, and
again at times Tuesday night through Thursday.
For the inner waters south of Point Conception, winds increase
between this evening and tonight. Moderately high confidence in
Small Craft Advisory level winds this evening. Higher confidence
in winds increasing and seas building late tonight into Monday.
There is 40 percent chance of gales from late Monday afternoon
through Monday evening. Another period of gusty winds and
steep short period seas looks possible between Thursday and
Friday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 3 PM this afternoon to 9 PM PDT
this evening for zones 37-51. (See LAXNPWLOX).
Wind Advisory in effect from 3 PM this afternoon to 10 AM PDT
Monday for zones 54-59. (See LAXNPWLOX).
High Wind Watch in effect from Monday morning through late
Monday night for zones 54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 9 PM this evening to 3 AM
PDT Tuesday for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Tuesday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Light snow is possible down to 3,500 foot elevations on the north
slopes Monday night into Tuesday, possibly affecting the I-5
Tejon Pass. Widespread gusty west to northwest winds will create
driving and boating hazards on Thursday into Friday.
&&
PUBLIC...Munroe
AVIATION...Hall
MARINE...Hall
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:23 AM PDT | Small Craft Advisory | LOX | 42 hr | |
| Apr 15, 4:32 AM PDT | High Wind Watch | LOX | 17 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.